MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566470
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1409 captures the reportable event of peg tube obstructed.
 
Event or Problem Description
Note: this report pertains to the first of two endovive safety peg kits push method that were used in the same patient and procedure.It was reported to boston scientific corporation that an endovive safety peg kit push method was attempted to be used during a percutaneous endoscopic gastrostomy (peg) placement procedure performed on (b)(6) 2024.During the procedure, the guidewire could not pass through the transition zone between the connector, between the hard and soft plastic.A second peg kit was opened and attempted to be used but, the same problem occurred.The procedure was completed with different device.There were no reported patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Imdrf device code a1409 captures the reportable event of peg tube obstructed.The returned endovive safety peg kit push method was analyzed.Visual inspection noted that there were no problems with the device exterior.A functional test was performed using a 0.035 inch guidewire that was inserted through the entrance of the feeding tube.However, difficulty advancing the guidewire was noted and the guidewire could not pass through the transition joint/barb connector.The barb connector was isolated by cutting the tubing on both sides.Visual inspection inside the barb connector noted an obstruction on the side connected to the thermoformed tube in the form of adhesive/glue.No additional problems with the device were noted.With all the available information, boston scientific corporation (bsc) concludes the reported event of peg tube obstruction was confirmed.The peg tube obstruction was likely caused by adhesive inside the hypo-tube of the transition joint.Adhesive is used during assembly, and it is likely that the obstruction was the result of incorrect placement or excessive use of adhesive, resulting in obstruction of the hypo tube.Therefore, the most probable root cause is manufacturing deficiency.Bsc initiated a corrective and preventive action (capa) investigation to determine the root cause of this problem.The hypo-tube inside the transition joint of the returned device was found to be blocked with adhesive.Investigation identified a potential scenario in which the tip of the glue dispenser touches the threaded tip of the barb as it moves into position for glue and torque at the mini bolster.This could cause glue to migrate into the lumen of the barb component and cause a blockage.An initial containment was implemented on (b)(6) 2023, and the pneumatic flow valve of the equipment was adjusted to ensure that the glue dispenser does not move into position until the barb is in the correct position, preventing the potential for this issue to reoccur.Additional corrections were implemented on (b)(6) 2024 to add 100% pin gage inspection after the mini bolster step for push method device types.An investigation to address this problem has been completed.

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18938382
Report Number3005099803-2024-01109
Device Sequence Number6886778
Product Code KNT
UDI-Device Identifier08714729748397
UDI-Public08714729748397
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM00566470
Device Catalogue Number6647
Device Lot Number0033112089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97172867-FA
Patient Sequence Number1
Patient SexUnknown